MAUDE Adverse Event Report: DEPUY MITEK LLC US RIGIDFIX FEMROD 9.5MM *EA; BONENAIL GUIDEWIRE

DEPUY MITEK LLC US RIGIDFIX FEMROD 9.5MM *EA; BONENAIL GUIDEWIRE
Model Number 213719
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Investigation summary: according to the information provided, it was reported that two blind devices were received in decontamination site on 12/09/2020 with no complaint information attached and could not be associated with an existing complaint.The devices 213207 (bone tendon bone guide) and 213719 (rigidfix femrod 9.5mm *ea) were received and evaluated.When performing the visual inspection, it could be observed that both devices are attached one to the other and cannot be separated.The lock screw that keeps attached the rigidfix rod with the bone guide was found to be broken, a little portion of the screw remains inside the locking point, therefore the devices cannot be separated.The broken lock knob was not returned.No other anomalies were found.Since this is a reusable device, this failure possibly occurred after hard and rough use for many procedures leading to a lock screw breakage.However, this cannot be conclusive determined.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Event or Problem Description
It was reported that during decontamination, it was observed that the device had an unspecified malfunction.During in-house engineering evaluation, it was determined that the lock screw that attaches the rigidfix rod with the bone guide was found to be broken that a little portion of the screw remained inside the locking point; and therefore the devices could not be separated.There was no procedure involved.No additional information was provided.

Common Device Name
BONENAIL GUIDEWIRE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key11065253
Report Number1221934-2020-04047
Device Sequence Number11822470
Product Code FZX
UDI-Device Identifier10886705003105
UDI-Public10886705003105
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number213719
Device Catalogue Number213719
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2020
Initial Report FDA Received Date12/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1